MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during a peripheral arteriogram with intervention, the doctor checked the 6fr access site to see if the site was acceptable for an angio-seal closure.After confirming the stick site as acceptable for closure, he proceeded in using the 6fr angio-seal.He located the vessel, set the footplate, and sealed the vessel without difficultly and the site was free from any bleeding post closure.Next, he attempted to release the suture (evolution), however after multiple attempts to depress the white button used to release the suture, the suture would not release at all.So, they decided to cut the tube, to remove the device and cut the suture below skin level.The deployment went great however, he had to cut the device to remove it from stick tract.The patient was not harmed, and no blood loss was noted.A 6fr pinnacle exchanged for 6fr destination was sheaths used for procedure.The patient was in stable condition.The procedure outcome was unsatisfactory but acceptable.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr angio-seal evolution device was received for product evaluation.The evolution body was returned mated with the sheath along with the polyfoil pouch.No other components were returned for evaluation.The carrier tube assembly was found to be mated with the hemostasis sheath and the deployment sleeve was in rear lock position with the color bands fully exposed.The button was soft upon receipt.The tamper tube was released as intended and the green mark can be seen.The tamper tube was cut over the green marker band.The device was subjected to fluoroscopy and the gear box assembly was observed to be in the manufactured position.The gear box didn't move as it was expected.The rack pinion appeared slightly bent, it released from the gear box and was observed through the hemostasis sheath valve.Based on the returned device, the complaint could be confirmed for alleged deployment difficulties with the button.The gear box assembly hasn't moved forward into the position to release the suture as intended.Supplier quality engineering was notified regarding the incident.The device was shipped to the manufacturing facility (abbott minnetonka) for investigation.A supplier corrective action report (scar) report was initiated for the event.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12616130
Report Number2243441-2021-00051
Device Sequence Number11096490
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberC610134
Device Lot Number7973825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer03/12/2022
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR PINNACLE AND 6FR DESTINATION
Patient SexUnknown